zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Growth and zeros of meromorphic solution of some linear difference equations. (English) Zbl 1208.39028

The article deals with the growth of meromorphic solutions and the growth of their zeros for linear difference equation

P n (z)f(z+n)++P 1 (z)f(z+1)+P 0 (z)f(z)=F(z)(1)

where F(z),P 0 (z),P 1 (z),,P n (z) are polynomials with FP 0 P n ¬0 and

deg(P n ++P 1 +P 0 )=max{degP j :j=0,1,,n}1·(2)

The following three theorems are proved: (i) If (2) holds then every finite order transcendental meromorphic solution f(z) to (1) satisfies σ(f)1 and σ(f)=λ(f); (ii) If (2) holds and F(z)0 then every finite order transcendental meromorphic solution f(z) to (1) satisfies σ(f)1, takes every non-zero value a infinitely often and σ(f)=λ(f-a); (iii) Without assumption (2) every meromorphic solution f(z) to (1) with infinitely many poles satisfies σ(f)1. In these results σ(f) is the order of growth of meromorphic function f(z) and λ(f) the exponent of the growth of zeros of f(z). In the article there are some simple illustrative examples.

MSC:
39A45Difference equations in the complex domain
39A06Linear equations (difference equations)
30D05Functional equations in the complex domain, iteration and composition of analytic functions
References:
[1]Ablowitz, M.; Halburd, R. G.; Herbst, B.: On the extension of Painlevé property to difference equations, Nonlinearty 13, 889-905 (2000) · Zbl 0956.39003 · doi:10.1088/0951-7715/13/3/321
[2]Bergweiler, W.; Langley, J. K.: Zeros of differences of meromorphic functions, Math. proc. Cambridge philos. Soc. 142, 133-147 (2007) · Zbl 1114.30028 · doi:10.1017/S0305004106009777
[3]Chen, Z. X.; Shon, K. H.: On zeros and fixed points of differencers of meromorphic functions, J. math. Anal. appl. 344, 373-383 (2008) · Zbl 1144.30012 · doi:10.1016/j.jmaa.2008.02.048
[4]Chen, Z. X.; Shon, K. H.: Estimates for zeros of differences of meromorphic functions, Sci. China ser. A 52, No. 11, 2447-2458 (2009) · Zbl 1181.30016 · doi:10.1007/s11425-009-0159-7
[5]Chen, Z. X.; Shon, K. H.: Value distribution of meromorphic solutions of certain difference Painlevé equations, J. math. Anal. appl. 364, 556-566 (2010) · Zbl 1183.30026 · doi:10.1016/j.jmaa.2009.10.021
[6]Chiang, Y. M.; Feng, S. J.: On the Nevanlinna characteristic of f(z+η) and difference equations in the complex plane, Ramanujan J. 16, 105-129 (2008) · Zbl 1152.30024 · doi:10.1007/s11139-007-9101-1
[7]Halburd, R. G.; Korhonen, R.: Difference analogue of the lemma on the logarithmic derivative with applications to difference equations, J. math. Anal. appl. 314, 477-487 (2006) · Zbl 1085.30026 · doi:10.1016/j.jmaa.2005.04.010
[8]Halburd, R. G.; Korhonen, R.: Nevanlinna theory for the difference operator, Ann. acad. Sci. fenn. Math. 31, 463-478 (2006) · Zbl 1108.30022
[9]Halburd, R. G.; Korhonen, R.: Existence of finite-order meromorphic solutions as a detector of integrability in difference equations, Phys. D 218, 191-203 (2006) · Zbl 1105.39019 · doi:10.1016/j.physd.2006.05.005
[10]Hayman, W. K.: Meromorphic functions, (1964) · Zbl 0115.06203
[11]Hayman, W. K.: Slowly growing integral and subharmonic functions, Comment math. Helv. 34, 75-84 (1960) · Zbl 0123.26702 · doi:10.1007/BF02565929
[12]Heittokangas, J.; Korhonen, R.; Laine, I.; Rieppo, J.; Tohge, K.: Complex difference equations of Malmquist type, Comput. methods funct. Theory 1, 27-39 (2001) · Zbl 1013.39001 · doi:http://www.heldermann.de/CMF/CMF01/cmf0102.htm
[13]Heittokangas, J.; Korhonen, R.; Laine, I.; Rieppo, J.; Zhang, J.: Value sharing results for shifts of meromorphic functions, and sufficient conditions for periodicity, J. math. Anal. appl. 355, 352-363 (2009) · Zbl 1180.30039 · doi:10.1016/j.jmaa.2009.01.053
[14]Ishizaki, K.; Yanagihara, N.: Wiman-valiron method for difference equations, Nagoya math. J. 175, 75-102 (2004) · Zbl 1070.39002
[15]Laine, I.; Yang, C. C.: Value distribution of difference polynomials, Proc. Japan acad. Ser. A 83, 148-151 (2007) · Zbl 1153.30030 · doi:10.3792/pjaa.83.148 · doi:euclid:pja/1201012520
[16]Laine, I.; Yang, C. C.: Clunie theorems for difference and q-difference polynomials, J. lond. Math. soc. 76, No. 3, 556-566 (2007) · Zbl 1132.30013 · doi:10.1112/jlms/jdm073
[17]Yang, L.: Value distribution theory, (1993)